Alert archive / Nebraska / Areal Flood Warnings in 2021
Areal Flood Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this areal flood warning at Jan 30, 2021, 6:35 AM CST for Dodge County, Saunders County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2021, 6:35 AM CST (12:35 UTC)
- Expired
- Jan 30, 2021, 12:15 PM CST
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dodge County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 25 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this areal flood warning went out at Jan 30, 5:28 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jan 30, 5:28 AM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
528 AM CST Sat Jan 30 2021
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 400 AM CST Sat Jan 30 2021
TODAY
Quick updated on flood concerns with ice jams on the Loup and
Platte rivers. Some minor flooding was reported earlier today in
low-lying farmland but things have seemed to quiet down as the
ice and water translate downstream. Will be monitoring through
the day today.
Fog hasn't made much for inroads to the CWA at the moment with
visibility reduced at a few northwestern sites, but dense fog just
west of here. Some sites out west are under a 1/4 mile. Expect
visibility to continue slipping on western half of CWA.
We continue to melt snow as of 3:00 AM for most locations and the
southeastern half of the area will spend much of the day in the
warm sector as snow depth continues to slip.
Most of the area will see the precip fall exclusively as drizzle
with saturated low levels and drier air above 3000 feet. Chance
of drizzle expands through the day. QPF is near zero. Freezing
drizzle may create some slick spots where temps struggle to
manage freezing along the South Dakota border where QPF may be
higher.
As the approaching low introduces more moisture and dials up the
lift, rain will fall in the southeastern parts of the CWA. Latest
guidance has a more southerly track and QPF has diminished
significantly across eastern Nebraska and western Iowa. The NBM's
50th percentile now has Omaha and areas north and west of there
basically dry. Still may see 0.3-0.7" along the Missouri state
line, but heaviest precip will fall on the other side of the
border.
Anticipating that some light snow may mix in after sunset as the
system departs. Accumulations are no longer expected.
SUNDAY AND EARLY NEXT WEEK
Sunday brings dry weather and slightly cooler temps as skies clear
west to east. Lows will hit teens by early Monday morning. Ridging
brings seasonably mild temps by mid-week with southerly flow
leading to some 40s by Wednesday afternoon.
LATE NEXT WEEK
Impacts remain possible with next system ejecting out of the
Rockies on Wednesday night. Guidance less excited about snow
prospects with latest runs, but still some solutions holding on
to a significant precip event. About one in five solutions
suggests over half an inch of QPF over the area. NBM's 90th
percentile brings a couple inches of snow. Not a safe bet, but
possible and impactful. Breezy winds and colder temps are
anticipated behind the system regardless of the amount of precip.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 527 AM CST Sat Jan 30 2021
5 AM surface analysis placed a low over north-central KS with an
associated inverted trough extending north-northeast to between
KOLU and KFET. The lowest ceilings and visibilities currently
reside along and west of trough. Latest model guidance is
suggestive that fog could become a bit more widespread between now
and 9 AM as the trough edges east with visibilities potentially
dropping at KLNK. Otherwise, a shield of rain developing over KS
will spread northeast today with KLNK and KOMA likely falling on
the northern fringe of that precipitation. The rain could mix with
snow this evening at KOMA before ending.
IFR ceilings are expected materialize at KOFK within the next
hour or two, by mid morning at KLNK, and closer to midday at KOMA.
Light east or northeast winds will switch to north later today
while strengthening considerably.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Dense Fog Advisory until 10 AM CST this morning for NEZ011-012-
016>018-030>032-042-043-050-065-078-088.
IA...None.
&&
DISCUSSION...Nicolaisen
AVIATION...MeadHazardous weather outlook, Jan 30, 5:27 AM CST, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 527 AM CST Sat Jan 30 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-310130- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 527 AM CST Sat Jan 30 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Ice has been moving along the Loup and Platte rivers with fluctuating water levels and some significant rises were reported near Genoa, Columbus and Fremont as this water is moving downstream. If you have interests along these rivers, monitor levels closely as they may fluctuate quickly when ice is involved. Patchy dense fog is expected to continue developing eastward over northeast Nebraska this morning with visibility less than one quarter mile at times. Patchy freezing drizzle is possible over northeast Nebraska. Temperatures will warm in this area through the day but the drizzle will become more widespread and periods of freezing drizzle will remain possible where colder temperatures exist. .DAYS TWO THROUGH SEVEN...Sunday through Friday A storm system is likely to impact the Central Plains around next Thursday. While the details are unclear at this time, especially in terms of storm track and location, the potential exists for significant winter precipitation. .SPOTTER INFORMATION STATEMENT... Storm spotter activation will not be needed.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 4:15 AM CST | Areal Flood Advisory | OAX | Dodge, Saunders | 2 hr |
| Jan 30, 6:57 AM CST | Areal Flood Warning | OAX | Douglas, Sarpy, Saunders | 11 hr |
| Jan 30, 4:43 PM CST | Areal Flood Advisory | OAX | Dodge | 19 hr |
Nearby
Areal Flood Warnings in Nebraska, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.